Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta

Citalopram question watch

Announcements
    • #1
    • Thread Starter
    #1

    I've just been prescribed 20mg citalopram daily for depression. This is the first time I've taken anti-depressants, I'm on my third day now, and I absolutely detest them. I appreciate that the side effects of nausea and headaches should pass, but what's bothering me is the feeling of being drugged - it feels like I've been on an ecstasy or BZP comedown for three days now (I've not taken either for quite a long time, so it's not that :p: ). Also, and I get this with recreational drugs that affect serotonin levels, I've constantly had an odd taste in my mouth, particularly noticeable when smoking, and a feeling that my eyes are too hot or dry or something. In short, I'm feeling extremely uncomfortable and really don't want to take my next one today.

    Anyway, just wondering if anyone else experienced similar feelings with but kept at it? How long did it take to pass for you, or do you still constantly feel under the influence of a drug? Thanks.
    Offline

    0
    ReputationRep:
    I started on citalopram 20mg just over a week ago, but I can't say I've had such a bad time of it with side effects. I got the nausea which is just starting to pass now and it has also stopped me getting to sleep and makes me wake up all the time.

    Most side effects are meant to pass within two weeks so if you can cope with them I'd keep going, this is the worst stage

    About feeling drugged, I'm not quite sure what you mean. I do feel more calm somehow, I don't really cry or get emotional atm, is that at all similar? tbh I'm seeing it as a good thing.
    Offline

    0
    ReputationRep:
    Nearly a year on Citalopram - to the feeling drugged - yes I got this feeling and it was extremely uncomfortable for the first week... almost unbearable... and I had the feeling like I was in a haze for quite a bit longer...
    It eventually fades, so try not to worry about it, although it really disturbed me at that point in time.
    Never noticed anything with taste.
    On the whole though Citalopram really improved things for me so I'd say stick it out!
    • #1
    • Thread Starter
    #1

    Thanks very much for the advice so far.

    (Original post by hananana)
    About feeling drugged, I'm not quite sure what you mean. I do feel more calm somehow, I don't really cry or get emotional atm, is that at all similar? tbh I'm seeing it as a good thing.
    Not really, it's probably quite hard to understand what I'm talking about if you've not experimented with recreational drugs. Basically what I mean is that I can constantly feel the influence of the treatment, which is quite bizarre.
    Offline

    0
    ReputationRep:
    I was on Citalopram and reacted quite badly. It made me really anxious and angry. However, everyone reacts differently. My friend can't take Fluoxetine but I love it! So stick with it for at least a month and then see. I promise the side effects will die down a bit x x x pm if you need anything !
    Offline

    1
    ReputationRep:
    I didn't feel anything from Citalopram, and I was on 30mg a day. In the end, due to getting pissed off with them, and due in part to having no money, I just stopped. Just like that. And again, no side effects. Although, I soon started to feel emotions after that, which is what I was supposed to be taking Citalopram for.

    So, due to my experience, I can't help but think it's just in your head. You expect to feel different, so you do.
    Offline

    15
    ReputationRep:
    Yes, I had awful side effects when I first started, and 20mg did nothing for me, but it's ok now (30mg). Actually, after about 7 months on them, I have just had a week reduced back down to 20mg and the withdrawal symptoms were horrendous. Gone back onto 30 again which was disappointing.

    Anyway, the side effects will pass and it's great to feel better, so stick it out I say. I hope they work for you and you can work through whatever is causing the depression.
    Offline

    0
    ReputationRep:
    All part of the side-effects that should pass in a month if not sooner, I would wager. If not, then discuss it with your doctor. (Or discuss it right away, if you feel like it.)
    • #1
    • Thread Starter
    #1

    (Original post by Dinendal Leralonde)
    I didn't feel anything from Citalopram, and I was on 30mg a day. In the end, due to getting pissed off with them, and due in part to having no money, I just stopped. Just like that. And again, no side effects. Although, I soon started to feel emotions after that, which is what I was supposed to be taking Citalopram for.

    So, due to my experience, I can't help but think it's just in your head. You expect to feel different, so you do.
    I don't think that's particularly fair. People are affected differently by medicines, and for what it's worth I read the full list of side effects after taking them. All I was told is that my depression is likely to worsen at first, which has not happened.
    Offline

    19
    ReputationRep:
    SSRIs are a funny bunch of meds, the effect each specific slightly different drug has on people is really variable and the doses required to achieve symptomatic relief can vary quite substantially.

    you need to give each med at least a couple of weeks trial because if you discount it on the basis of SEs experienced i nthe first few days you haven't really given it a fair crack, ditto with dose titration ...
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 20, 2010
Poll
Do you agree with the proposed ban on plastic straws and cotton buds?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.